Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2004, 5:27 PM EDT for Talbot County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 12, 2004, 6:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 122127 SVRATL GAC263-122200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TALBOT COUNTY IN WEST CENTRAL GEORGIA * UNTIL 600 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GENEVA...MOVING WEST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GENEVA. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3255 8443 3268 8441 3268 8469 3254 8467 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:10 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 12, 3:10 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT SAT JUN 12 2004 .SHORT TERM... BACK DOOR COLD FRONT WILL MOVE WESTWARD THIS EVENING. ETA TIMING OF FRONT A LITTLE TOO FAST...WILL LEAN CLOSER TO AVN SOLUTION BUT SHADE OVERNIGHT LOWS TOWARD ETA AS THEY TEND TO DO BETTER WITH WEDGELIKE EVENTS. CONVECTION ASSOCIATED WITH FRONT ALREADY NOTED OVER SOUTH CAROLINA AND NORTHEAST GEORGIA. EXPECT EASTERN PORTIONS OF FORECAST AREA TO SEE STRONGEST STORMS AS SURFACE FRONT WILL ACT AS A FOCUS AND MODELS INDICATING BEST INSTABILITY ACROSS THE AREA. EASTERLY WINDS WILL BRING SLIGHTLY COOLER TEMPERATURES OVERNIGHT WITH INCREASING LOW CLOUDS. ONCE CLOUDS BURN OFF TOMORROW DIURNALLY DRIVEN CONVECTION WILL FIRE SIMILAR TO EARLIER THIS WEEK. BY MONDAY WINDS WILL SHIFT MORE SOUTHEAST. .LONG TERM... MODELS DIFFER ON HANDLING OF EXTENDED PORTIONS OF FORECAST. GFS CONTINUES TO ADVERTISE FRONTAL PASSAGE BY MIDWEEK. PLENTY OF MOISTURE AVAILABLE ACROSS THE FORECAST AREA FOR CHANCE POPS THROUGH DAY 5. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 88 71 84 / 30 40 30 50 ATHENS 71 85 69 86 / 40 50 30 50 GAINESVILLE 70 82 69 84 / 40 50 30 50 ROME 72 89 69 84 / 30 40 30 50 COLUMBUS 74 90 73 88 / 30 40 30 50 MACON 73 89 71 87 / 40 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 12
Hazardous weather outlook, Jun 12, 11:17 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1117 AM EDT SAT JUN 12 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-122117- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1117 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING... .SYNOPSIS... A FRONTAL SYSTEM WILL BE PUSHING FROM THE CAROLINAS TO ALONG THE GEORGIA BORDER BY TONIGHT. AHEAD OF THIS BOUNDARY...EXPECT INCREASING INSTABILITY AND MOISTURE. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY FROM 200 PM TO 700 PM. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT DAMAGING WINDS AND HEAVY DOWNPOURS. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE NORTH AND EAST OF A LINE FROM ROME TO TOCCOA TO ATHENS TO MACON TO VALDOSTA. .DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY OVER NORTH AND EAST CENTRAL GEORGIA. DAYTIME HEATING WILL COMBINE WITH THE APPROACHING FRONT AND INCREASING MOISTURE. THIS WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO REMAIN IN THE 70S. CAPE WILL BE INCREASING TO THE 2000 TO 2500 RANGE. THIS WILL OCCUR IN WEAK FLOW/WEAK SHEAR REGIME BENEATH A MID TO UPPER RIDGE WITH WEAK WINDS OF LESS THAN 40 KNOTS IN A DIFFLUENT REGIME. HOWEVER...STRONG HEATING OF THE BOUNDARY LAYER WITH LOWER 70S DEW POINTS MAY CONTRIBUTE TO SUFFICIENT DESTABILIZATION FOR VIGOROUS UPDRAFTS WITH LOCALLY VERY HEAVY DOWNPOURS...ACCOMPANIED BY ISOLATED DOWNBURSTS. THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH WINDS OF 55 MPH OR GREATER AND LOCALLY HEAVY DOWNPOURS OF OVER TWO INCHES AN HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jun 12, 4:59 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 PM EDT SAT JUN 12 2004 GAZ091-122130- 459 PM EDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN MARION COUNTY UNTIL 530 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BRANTLEY AND NEIGHBORING AREAS OF MARION COUNTY. THESE THUNDERSTORMS WERE NEARLY STATIONARY. LIGHTNING DETECTION SYSTEMS HAVE INDICATED EXCESSIVE CLOUD-TO-GROUND LIGHTNING WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED. STORMS ARE EXPECTED TO DIMINISH ACROSS THE AREA BY 530 PM EDT. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER PARTS OF THE COUNTY WITH THESE STORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESE STORMS SHOULD DIMINISH BY 530 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 22 min |
| Jun 12, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.